MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS901
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.The same user facility reported similar events for other devices with the same product code, see mdr's 1118880-2016-00269 and 1118880-2016-00270.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a leak on the involved device.Follow up communication with the user facility confirmed the following information: a leaky valve was reported during a case; and there was no patient injury or medical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide additional information received by the user facility as well as provide the investigation results.(b)(4).The returned sample was visually inspected.The valve was dislodged and off center damage was observed on the valve.An evaluation of the retention sample from the reported and surrounding lots was conducted.There were no visual anomalies noted during visual inspection and all samples met the leak test specification.The valve was present and functioned as intended.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be definitively determined, based on the available information it is likely that the dilator was inserted off center which caused the valve to dislodge resulting in the leakage reported.The potential for such an event is addressed in the instruction-for-use (ifu) with statements such as the following: "insert the dilator into the valve center of sheath.Forced dilator insertion missing the valve center may cause valve damage, resulting in blood leakage." all available information has been forwarded to the manufacturing facility for appropriate tracking, trending and follow up.
 
Event or Problem Description
Additional information provided on 12/7/2016 confirmed the following; the leakage was found pre-treatment and the device was not used on the patient; and the sheath was replaced with another sheath.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6149090
Report Number1118880-2016-00271
Device Sequence Number53087
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberRSS901
Device Lot NumberUH27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date01/05/2017
04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR